MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48029
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During endoscopic stent placement for colonic stenosis, user cannot advance the stent delivery system along with wire guide to colon stenosis , then retracted the delivery system , and again advanced the wire guide to stenosis area so that the stent delivery system can be advanced through wire guide while found out the tip of stent bent and deformed which cause the wire guide cannot be put through.User changed to a new device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.For all complaints, ask: 1.What is the reorder number of the wire guide used with this device? metii-35-480, cook metii-35-480.2.If not with the device in question, how was the procedure finished? with a new one to complete the procedure.For complaints occurring during use (once in contact with patient) also ask: 3.What is the endoscope manufacturer and model number that was used during the procedure? olympus cf-hq290i.Cf-hq290i.Had dilation of the stricture been performed prior to stent placement? no.4.What was the diameter of the stricture at the time of stent placement (in mm)? 0.8cm, (mm) 0.8cm.5.What was the length of the stricture at the time of stent placement (in cm)? 3cm, (cm) 3cm.6.Please describe the location in the body where the stent was to be placed.Colon.7.Was resistance encountered when advancing the wire guide through the stricture? no.8.Was resistance encountered when advancing the introducer and stent into position? yes.9.Did any section of the device detach inside the patient? no.10.After placement, was stent position verified? if yes, please describe how.Yes, x-ray.11.After placement, was the endoscope advanced through the stent? no.12.Please estimate amount of time the stent was in place prior to this occurrence.No information provided.13.Did the patient undergo chemotherapy or radiation treatments after stent placement? no information provided.
 
Additional Manufacturer Narrative
Device evaluation: the evo-25-30-6-c device of lot number c2175764 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 02 oct 2024.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned.Directional button in neutral position.Red marker on 07th dimple (before ponr).Safety wire returned in place.Polyimide returned slightly exposed (approx.3cm from white tip) damage noted on polyimide.Flexor kink noted at beginning of handle.Compression noted at clear section of flexor.Functional inspection: handle actuating fine for deployment and recapture.0.035" wire guide does not pass through damage to polyimide.Note: during lab evaluation, white tip of introducer became detached from polyimide during removal of the wire guide.Safety wire removed at ponr with no issue.Stent deployed and intact.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2175764.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed potentially to device handling when loading the wire guide, a slight curve needs to be applied with the zip port facing upwards to help the wire guide to easily exit the zip port.It is possible that an inner catheter kink occurred when taking the device out of the packaging, when loading the device onto the wire guide.An inner catheter kink would have made it difficult to track the device across the wire guide causing further damage to the device observed in the lab evaluation (i.E.Kinked polyimide, compression at the clear section of flexor and kink near handle).It is also possible that the inner catheter kink would have likely caused the resistance experience by the customer and the attempts to advance and retract the device along the wire guide could have caused a build-up of pressure and led to the device kinking at the beginning of the handle and compressing in the clear section.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another stent.Confirmed quantity of (b)(4) x used device.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 19 jun 2025.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20566175
Report Number3001845648-2024-00638
Device Sequence Number7481501
Product Code MQR
UDI-Device Identifier10827002480299
UDI-Public(01)10827002480299(17)260521(10)C2175764
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model NumberG48029
Device Catalogue NumberEVO-25-30-6-C
Device Lot NumberC2175764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/30/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight52 KG